JUDITH KAUR, M.D.; ADAM M. MYERS, M.D.
To the editor: Recent attention has been focused on the range of opportunistic infections that characterize the acquired immunodeficiency syndrome seen most commonly in homosexual men. We report the case of a homosexual man treated with corticosteroids for severe idiopathic thrombocytopenic purpura who died from disseminated histoplasmosis infection.
A 34-year-old homosexual man was admitted to the Denver General Hospital after 3 days of severe epistaxis. Physical examination at admission showed an afebrile male with multiple petechiae on his legs. Diffuse cervical, axillary, and inguinal adenopathy were found. The liver and spleen were palpably enlarged. The leukocyte count was 3400/mm3, hematocrit
Learn more about subscription options.
Register Now for a free account.
KAUR J, MYERS AM. Homosexuality, Steroid Therapy, and Histoplasmosis. Ann Intern Med. 1983;99:567. doi: 10.7326/0003-4819-99-4-567_1
Download citation file:
Published: Ann Intern Med. 1983;99(4):567.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only